Jump to content

SSRI withdrawal starting cycle (or worsens attacks and frequency) - anyone with experience on this topic ?


Recommended Posts

Hi all,

upfront sorry if that would belong into theory and implementation. I have tried the search function for "SSRI withdrawal" but nothing directly related showed up. (*disclaimer for those I had no interaction with yet, i have a correct o2 setup, zomig nasal emergency packs, am on the d3 regime, have added Quercetin, am ware of triggers etc. My career is nearly 16 years or so). I have not busted yet because I am afraid to worsen things but would be open at this point.No option right now because of the SSRI intake anyways.

My Neuro is on sick leave for a longer time so I have no one to speak to at the moment on potential withdrawal affecting CH matter. No worries, I will not take any answer as medical advice I just seek input / feedback / discussion with people who might have had something similar.

I am on Sertraline (Zoloft) since end of August ´20 so nearing 8 months now. I take 100mg and want to finally get rid of it by slowly weaning off of it. I do my own schedule as I didnt like what doctors told me (I got told "half it each week and then just stop - No, I dont want to do it that quick). So I reduce in 25mg steps each week, I am at 50mg since yesterday.

 

Now - what happened is that my cycle started around the same days I reduced from 100mg to 75mg. (cant remember if it was the day before or 2 days before). Horrible first cycle night.

 

I reduced to 50mg yesterday, and once again had a very terrible night, 5 intense hits each 2 hours apart hardly to stop with o2. I burned through nearly all of my remaining o2, luckily I get an emergency delivery tomorrow.

On both days I worked out in the morning (just very mild) so this could also be the reason - unsure.

Has anyone here experienced something similar when decreasing SSRI intake ? (starting a cycle, worsening attacks, not abortable by o2 in the usual time etc)

I understand the basic functionality of SSRIs, also that the mess with sleep schedules etc but I am unclear on the potential withdraw effects for us CH heads specifically. 

Basically I wonder if I should rather start dosing up again and wean off in summer when I never had a cycle but frankly I am worried that it does not matter when I reduce it, it will always kick the beast out of sleep so I rather pull through with it now and am at least off the meds..

 

Option B = maybe even reducing in quarter steps is too much and I should consider going down in lower doses. I am not clear enough on the process of technically adjusting my serotonin receptors to my "normal" balances.

 

thanks all 

 

 

 

 

Link to post
Share on other sites

Sorry that I missed this Archimedes. The only sure thing that I can say from my viewpoint is that if it is kicking off a cycle by dropping it, I would wait till a 'safe' time. IE, one where I have never had a cycle. I try not to change anything if it is time for my cycle. Don't rock that boat is my mantra! :)

I do see where it is normal to take a month to get off of Zoloft and the side effects can be tough. Some take 6-8 weeks to get completely off of it and minimize the withdrawal symptoms.. So, your decision to go more slowly is logical and used medically as well. The drug has a short half life, so worse withdrawal. 

And one 'side effect' is, you guessed it, headache!  

Link to post
Share on other sites

You are right, I let down my guard with the decision to drop it right now but I was 4 years in remission and typically out of cycle so yeah I felt overly confident. I am still not sure it is really related but the timing just is so perfect.

Unfortunately (or rather fortunately) no "normal" Headaches as side effects, yes I know these might come along with tapering off but its the full blown cluster ass. 

Sitting here now at the PC getting hit every 2 hours during day time as well since last night. 10 hits or whatever by now. Never had that, ever. Just a bad combination of too many things right now but dosing up the Zoloft again sure is also not the way to go. I have no one to ask frankly so feeling a bit helpless if I am on the right track with trying to get off the Zoloft, my Doc would just say "dose it up again if you feel it affects your cluster" (no, I want to get off of it !)

Link to post
Share on other sites

Have you tried adding Benadryl or Quercitin (spelling?) to the D3 Regimen? Pollen season and all, I would suspect allergies to be playing into your situation more than dropping the SSRI. The antihistamine could very well help!! I stuck with the Benadryl as I have taken it for allergies for years. 

Sorry for the late response!! Sort of covered up for a few days. :( 

Link to post
Share on other sites

I did try both Benadryl as well as quercetin as recommend, not dice at all. It gets worse every day with day time hits sneaking in as well recently and o2 hardly aborting the severe night attacks. I am loading up d3+cofactors once again (50k / day) since a week now but no change whatsoever. Same frequency, only that they last even longer it seems. (I was on the Regime since late 2020, always start in Q4 so I am not just beginning to load now. I just try to re-load but this time something else is going on.)

 

Gonna start Verapamil now again. Helped the last cycles, I was hoping to be able to stay off meds and get it cleared with D3 only but not this time or not yet. Lets see.

Link to post
Share on other sites

You do what you have to do. The short acting seems to work better for many. 

I do the D3 myself, but the first time I tried it, I was unsuccessful. The next try, it worked. I suspect that is because I stayed on it year round that time, rather than trying to load up before cycle or during one. 

  • Like 2
Link to post
Share on other sites
On 5/5/2021 at 6:39 AM, Archimedes said:

Gonna start Verapamil now again.

I haven't read this said much lately, but it has been recommended by Batch that you take the verapamil and the calcium supplement at least 8 hours apart from each other (Verap being a calcium channel blocker).

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
×
×
  • Create New...